It is not recommended that you stop taking Thorazine without your healthcare provider's approval. This is because your brain may need time to adjust when you stop treatment with the medicine. Symptoms of a Thorazine withdrawal may include nausea, dizziness, and shakiness.
Thorazine® (chlorpromazine hydrochloride) is a prescription medication approved to treat schizophrenia, nausea and vomiting, and several other conditions. As with most medications for mental illnesses, stopping Thorazine is not recommended without your healthcare provider's approval. Although Thorazine is not addicting and is not likely to be abused, the brain may need time to adjust when you stop taking Thorazine.
Thorazine withdrawal symptoms can include, but are not limited to:
- Schizophrenia symptoms, such as hallucinations or delusions.
Not all of these Thorazine withdrawal symptoms will improve with time, as they may be symptoms of the underlying disorder (such as schizophrenia).
Your healthcare provider may decide to wean you off Thorazine slowly to avoid severe withdrawal symptoms, though this may not be necessary in all situations. Even if you are switching to another medication, your healthcare provider may still recommend stopping Thorazine slowly. Be sure to talk with your healthcare provider before stopping Thorazine. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping Thorazine.